Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 1, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Jan 8, 2009, 3:49 AM EST for Palm Beach County, Florida. It took effect at Jan 8, 2009, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2009, 3:49 AM EST (08:49 UTC)
- In effect from
- Jan 8, 2009, 12:00 PM EST
- Expired
- Jan 8, 2009, 6:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Miami, FL
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 115 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 8.8 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 967 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -83 m²/s²
- 0-3 km storm-relative helicity
- -72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 080849 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 349 AM EST THU JAN 8 2009 FLZ070>075-081000- /O.CAN.KMFL.FW.A.0001.090108T1600Z-090109T0000Z/ INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE- 349 AM EST THU JAN 8 2009 ...FIRE WEATHER WATCH IS CANCELED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELED THE FIRE WEATHER WATCH. NORTHERLY WINDS THIS MORNING...BRINGING LOWER DEW POINTS INTO SOUTH FLORIDA...WILL SHIFT TO THE WEST THIS AFTERNOON BRINGING LOW LEVEL MOISTURE INLAND FROM THE GULF OF MEXICO. THUS...DEW POINTS OVER THE SOUTHERN FIRE WEATHER ZONES WILL NOT FALL LOW ENOUGH TO LEAD TO CRITICAL RELATIVE HUMIDITY VALUES. $$ FLZ063-066>068-081700- /O.UPG.KMFL.FW.A.0001.090108T1600Z-090109T0000Z/ /O.NEW.KMFL.FW.W.0001.090108T1700Z-090108T2300Z/ GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH- 349 AM EST THU JAN 8 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM EST THIS EVENING FOR 4 OR MORE CONSECUTIVE HOURS OF RELATIVE HUMIDITIES BELOW 35 PERCENT FOR WESTERN AND METRO PALM BEACH...GLADES AND HENDRY COUNTIES... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. DRIER AIR HAS FILTERED INTO SOUTH FLORIDA AND RELATIVE HUMIDITIES ARE EXPECTED TO FALL BELOW 35 PERCENT IN THE LAKE OKEECHOBEE REGION. SOME READING BELOW 35 PERCENT CAN ALSO BE EXPECTED IN NORTHERN COLLIER AND WESTERN BROWARD COUNTIES BUT NOT EXCEEDING 4 HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FLZ168-081700- /O.NEW.KMFL.FW.W.0001.090108T1700Z-090108T2300Z/ COASTAL PALM BEACH- 349 AM EST THU JAN 8 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM EST THIS EVENING FOR 4 OR MORE CONSECUTIVE HOURS OF RELATIVE HUMIDITIES BELOW 35 PERCENT FOR COASTAL PALM BEACH COUNTY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS EVENING. DRIER AIR HAS FILTERED INTO SOUTH FLORIDA AND RELATIVE HUMIDITIES ARE EXPECTED TO FALL BELOW 35 PERCENT IN THE LAKE OKEECHOBEE REGION. SOME READING BELOW 35 PERCENT CAN ALSO BE EXPECTED IN NORTHERN COLLIER AND WESTERN BROWARD COUNTIES BUT NOT EXCEEDING 4 HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
1 follow-up statement
000 WWUS82 KMFL 081907 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 207 PM EST THU JAN 8 2009 FLZ063-066-082015- /O.CAN.KMFL.FW.W.0001.000000T0000Z-090108T2300Z/ GLADES-HENDRY- 207 PM EST THU JAN 8 2009 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE RED FLAG WARNING. THE RELATIVE HUMIDITIES OVER GLADES AND HENDRY COUNTIES HAVE NOT LET FALLEN BELOW 35 PERCENT EARLY THIS AFTERNOON. SO IF THE RELATIVE HUMIDITIES DO FALL BELOW 35 PERCENT LATER THIS AFTERNOON...THE 4 HOUR TIME DURATION WILL NOT BE MET. THEREFORE...THE RED FLAG WARNING FOR GLADES AND HENDRY COUNTIES IS BEING CANCELLED. $$ FLZ067-068-168-082300- /O.EXT.KMFL.FW.W.0001.000000T0000Z-090108T2300Z/ INLAND PALM BEACH-METRO PALM BEACH-COASTAL PALM BEACH- 207 PM EST THU JAN 8 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... DRIER AIR HAS FILTERED INTO PALM BEACH COUNTY EARLY THIS AFTERNOON ALLOWING FOR THE RELATIVE HUMIDITIES TO FALL BELOW 35 PERCENT. THE RELATIVE HUMIDITIES SHOULD REMAIN BELOW 35 PERCENT THROUGH REST OF THIS AFTERNOON OVER PALM BEACH COUNTY. THEREFORE...THE RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING FOR PALM BEACH COUNTY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ BAXTER
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Jan 8, 12:16 AM EST, 3 hours 33 minutes earlier.
Area forecast discussion, Jan 8, 12:16 AM EST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 1216 AM EST THU JAN 8 2009 .AVIATION...VFR THRU PD. NW WNDS GENERALLY LESS THAN 15 KTS ALL TERMINALS. && SHORT TERM/AVIATION...15/JR
Hazardous weather outlook, Jan 7, 7:00 PM EST, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 700 PM EST WED JAN 7 2009 FLZ063-066>075-168-172>174-081100- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 700 PM EST WED JAN 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. DG
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 4:00 AM EST | Dense Fog Advisory | MFL | Broward, Miami-Dade, Palm Beach | 2 hr |
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.